Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 41, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 27, 2018, 3:14 AM EST. It took effect at Nov 27, 2018, 10:00 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2018, 3:14 AM EST (08:14 UTC)
- In effect from
- Nov 27, 2018, 10:00 AM EST
- Expired
- Nov 28, 2018, 10:00 PM EST
- In force
- 36 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
453 WHUS72 KMLB 270814 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 314 AM EST Tue Nov 27 2018 AMZ550-552-281500- /O.NEW.KMLB.SC.Y.0041.181127T2100Z-181128T1500Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 314 AM EST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 10 AM EST Wednesday. * WINDS...West-northwest increasing to around 20 knots with frequent higher gusts. * WAVES/SEAS...Building gradually to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ555-570-572-575-281500- /O.NEW.KMLB.SC.Y.0041.181127T2100Z-181129T0300Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 314 AM EST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST WEDNESDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 10 PM EST Wednesday. * WINDS...West-northwest increasing to 20 to 25 knots with frequent higher gusts. Occasional gusts to gale force will be possible tonight. * WAVES/SEAS...Building gradually to 7 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
361 WHUS72 KMLB 271421 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 921 AM EST Tue Nov 27 2018 AMZ550-552-281500- /O.EXT.KMLB.SC.Y.0041.181127T1500Z-181128T1500Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 921 AM EST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...West-northwest increasing to around 20 knots with frequent higher gusts. * WAVES/SEAS...Building to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ555-570-572-575-281500- /O.EXT.KMLB.SC.Y.0041.181127T1500Z-181129T0300Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 921 AM EST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST WEDNESDAY... * WINDS...West-northwest increasing to 20 to 25 knots with frequent higher gusts. Occasional gusts to gale force will be possible tonight. * WAVES/SEAS...Building gradually to 7 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
932 WHUS72 KMLB 271919 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 219 PM EST Tue Nov 27 2018 AMZ555-570-572-575-282100- /O.EXT.KMLB.SC.Y.0041.000000T0000Z-181128T2100Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 219 PM EST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WINDS...West-northwest increasing to 20 to 25 knots with frequent higher gusts. Occasional gusts to gale force will be possible tonight. * WAVES/SEAS...Building gradually to 7 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-281500- /O.CON.KMLB.SC.Y.0041.000000T0000Z-181128T1500Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 219 PM EST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WINDS...West-northwest increasing to around 20 knots with frequent higher gusts. * WAVES/SEAS...Building to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
257 WHUS72 KMLB 280800 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 300 AM EST Wed Nov 28 2018 AMZ555-570-572-575-290300- /O.EXT.KMLB.SC.Y.0041.000000T0000Z-181129T0300Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 300 AM EST Wed Nov 28 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...West-northwest 20 to 25 knots with frequent higher gusts...diminishing to 10 to 15 knots after sunset. * WAVES/SEAS...7 to 9 feet...subsiding to 4 to 6 feet late this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-281500- /O.CON.KMLB.SC.Y.0041.000000T0000Z-181128T1500Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 300 AM EST Wed Nov 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...West-northwest around 20 knots with frequent higher gusts...diminishing to around 15 knots by midday. * WAVES/SEAS...4 to 6 feet...subsiding to 3 to 5 feet by early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 26, 10:35 PM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Nov 26, 10:35 PM EST, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1035 PM EST Mon Nov 26 2018 .UPDATE... Main convective line has made its way southeast to St Lucie/Martin counties late this evening where low thunderstorm chances will linger through around midnight. Final late evening POP/weather update sent to lower lingering light shower chances for central and nrn sections. Lows overnight will range from around 50 across northern Volusia to the lower to mid 60s across Saint Lucie/Martin counties as cooler air filters into the area. .PREV UPDATE.../705 PM EST Mon Nov 26 2018/ Coverage of showers and isolated storms has increased some over the past hour ahead on a mid level vort across the nrn peninsula and upper level divergence aloft. Quick early evening update has boosted rain chances into the evening and expanded isolated storms for the forecast area. Still expect trend of decreasing precip chances nrn zones into late evening with convective chances continuing across the south overnight as the frontal boundary moves through the area. && .AVIATION.../705 PM EST Mon Nov 26 2018/ Scattered showers/isolated storms will continue for nrn terminals into mid evening and then will see a progression south to the KMLB- KVRB corridor into late evening and KFPR-KSUA overnight. MVFR CIGs with IFR VSBY with +RA/RA in heavier showers and storms. Once convection progresses south mainly mid level CIGs for the nrn terminals overnight with CHC of MVFR CIGs from KMLB south. Deeper moisture will transition south of the area into mid Tuesday with clearing skies and NW winds to 10-15 knots. && .MARINE... Marine update sent. Lowered sea heights near shore for first part of the night based on nearshore buoy observations. Still expected NW winds to increase to 15-20 knots offshore late today where SCEC headlines continue. Previous...Tonight-Tue...Winds will increase through the night from the west and northwest as a cold front pushes south across the Atlantic waters. Cautionary statements are in place as winds will cap 15 to 20 knots and seas should remain up to 6 feet. On Tuesday afternoon, the pressure gradient will increase along the east coast of Florida and moderate to fresh northwest breezes will start to affect the Atlantic waters. && .PREV DISCUSSION.../357 PM EST Mon Nov 26 2018/ Tonight and Tue...The local KMLB Doppler radar detected the first line of showers and thunderstorms approaching the counties of Lake and Volusia this afternoon ahead of a cold front located over northeast Florida. This front will move to the southeast over east central Florida tonight. Additional development of storms is expected mainly for the counties north of I-4 during the rest of the afternoon and early evening as the front progresses south. By early evening, the front will extending from the Atlantic towards Cape Canaveral and over Okeechobee later tonight. South of I-4, rain chances will be low for the rest of the night as the energy aloft remains over north Florida and shifts towards the Atlantic. Tue Night-Wed Night...The cold front will depart the area late Tue. Strong cold air advection behind the front will generate significantly colder temps thru midweek with the coldest readings of the season so far during Tue/Wed nights. Min temps Tue night forecast Upr 30s interior and L/M40s along the coast. Some colder spots may see M30s over Lake and inland Volusia co with patchy frost in protected areas and basins. Wed max temps will just make it into the 60s over much of central FL (10-15F blo avg)...Wed night mins a near repeat of Tue night, with lighter winds leading to a larger area of frost potential inland of Interstate 95 stretching south to the city of Okeechobee. Some higher clouds will be possible from the Gulf upstream and this may hinder the frost potential however. Thu-Sun...(From prev disc) Dry WX pattern will cont thru Fri as the post frontal high pres ridge pushes acrs the Deep South and off the Mid Atlc Coast. Winds veering onshore Thu night into Fri will allow temps to recover to near avg. GFS/ECMWF models spinning up a new storm system over the Central Plains toward week's end as the jet stream amplifies over the wrn CONUS. Models are consistent with increasing PoPs Fri night into Sat as a warm front dvlps over the GOMex ahead of the storm system and lifts up the FL peninsula. Nothing particularly standing out as far as svr WX is concerned as the jet is fcst to have a lifting orientation as it passes acrs the region. However, breezy S/SW winds will push temps back abv avg for the weekend with maxes reaching into the U70/L80s, mins in the M/U60s. && .PRELIMINARY POINT TEMPS/POPS... DAB 50 64 39 59 / 40 0 0 0 MCO 57 65 40 60 / 50 10 0 0 MLB 60 69 40 62 / 50 10 0 0 VRB 62 68 41 63 / 40 10 0 0 LEE 53 63 36 60 / 50 0 0 0 SFB 54 64 39 61 / 40 0 0 0 ORL 56 65 41 60 / 50 10 0 0 FPR 63 70 42 63 / 40 20 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Smith
Hazardous weather outlook, Nov 26, 7:43 PM EST, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 743 PM EST Mon Nov 26 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-271245- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 743 PM EST Mon Nov 26 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A line of showers and isolated thunderstorms ahead of an approaching cold front will move east southeastward across east central FL tonight. The strongest showers and storms likely will remain south of Melbourne and Orlando, approaching the Treasure Coast this evening. Isolated lightning strikes and wind gusts to 30 mph are possible. .WIND AND SEA IMPACT... Increasing west to northwest winds tonight as a cold front moves across the peninsula. Small craft should exercise caution in the offshore zones for winds approaching 20 knots and seas building to 6 feet. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Behind the cold front passage tonight, strong northwest to north winds will likely produce poor to hazardous conditions for operators of small craft tomorrow afternoon into Wednesday, especially offshore. An elevated risk of rip currents will persist at area beaches this week. The coolest air of autumn so far is expected Wednesday morning with lows forecast in the upper 30s in colder locations west of Interstate four and 40s west of the Indian River and south to Lake Okeechobee. Heightened fire sensitivity is expected Wednesday afternoon as much drier air filters down the peninsula. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Smith
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 4:51 AM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 27 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.